, Volume 157, Issue 1-2, pp 333-388
Date: 05 Nov 2012

Singular FBSDEs and scalar conservation laws driven by diffusion processes

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Motivated by earlier work on the use of fully-coupled forward–backward stochastic differential equations (henceforth FBSDEs) in the analysis of mathematical models for the CO \({}_2\) emissions markets, the present study is concerned with the analysis of these equations when the generator of the forward equation has a conservative degenerate structure and the terminal condition of the backward equation is a non-smooth function of the terminal value of the forward component. We show that a general form of existence and uniqueness result still holds. When the function giving the terminal condition is binary, we also show that the flow property of the forward component of the solution can fail at the terminal time. In particular, we prove that a Dirac point mass appears in its distribution, exactly at the location of the jump of the binary function giving the terminal condition. We provide a detailed analysis of the breakdown of the Markovian representation of the solution at the terminal time.

Partially supported by NSF: DMS-0806591.